cholesterol

pop2
By pop2 Latest Reply 2009-06-17 20:58:42 -0500
Started 2009-04-06 20:22:58 -0500

I have tried to take cholesterol
medication,simvastatin generic for zocor 40mg problem is I start to have signs of neuropathy every time I try to take it my legs swell my feet start to feel like needles and if I keep taking it it gets worse my dr says because I am diabetic I need to take it I once was taking liptor which didnt bother me but insurance want pay for it and I am layed off almost a year and trying to keep cobra for as long as I can.I have tried to take this medication 3 times same thing happens every time.I am now taking cholest a dietary supplement
I think it may be helping my last check wasnt as bad but I had also been taking the generic zocore


6 replies

NormaJean
NormaJean 2009-06-17 18:39:58 -0500 Report

I was taking Simvastatin for my cholesterol but strangely enough it made my heart race and scared the hell outta me,I told my Doctor so she took me off it and started me on Lipitor. My Doctor gave me some free samples on more than one occassion.I was laid off last year and have no Insurance,currently I am not takin any Cholesterol meds…I can't afford them…

Gabby
GabbyPA 2009-06-17 20:58:42 -0500 Report

I know what you mean. The first cholesterol med my doctor prescribed was $60 a month. Nope, can't add that to my mix. So the next time I was in, he gave me a much less expensive one. I take a simple one called Pravastatin. It is in the $15 for 3 months at Kmart and Walmart. It has worked well for me. You might want to see if that will work for you.
My husband also just started a brand new one Tripilix and it is only $5 a month on Medicare, but they offer a "membership" kind of a card that got him that price, so you might ask about that one too.

Gabby
GabbyPA 2009-06-14 15:27:59 -0500 Report

Any time a doctor tells me "Every diabetic should take this" is cause for caution. Ask a lot of questions on Why and what is it supposed to do and what are your natural options. Too often, they are not willing to tell us what dietary changes or exercise changes to make because they don't have faith in our ability to do it.

My cholesterol has come down beautifully with Pravastatin with no side effects. However, while my triglycerides have come down, he wants them lower and was going to prescribe another medicine. I asked him to allow my new diet plan that I worked out with my dietitian to have a chance to work first. So he is giving me 3 months to see if I can keep it going downward on my own. Last thing I want is another pill to take, good grief.

Sometimes you just have to get pushy with them until they realize that you do want to take charge and make the change. Ask him for more options, even supplements. Mine told me to double the intake of my Omega 3 oils to help increase my HDL and to continue in my exercise routine to help it.

There are a lot of options, you guys can work to find one together.

kdroberts
kdroberts 2009-06-13 22:09:00 -0500 Report

What is your cholesterol breakdown? My opinion is that doctors are far to quick to prescribe cholesterol lowering medication and some have far to aggressive goals for target numbers.

lipsie
lipsie 2009-06-13 17:25:03 -0500 Report

I just went of Lipitor for I was having problems myself..I am still taking Tricor though. I dunno though I also have the neuropathy already…and am on Lyrica for it which helps a GREAT deal. Now its the muscle pain and joints that I am having issues with Lipitor..Like Muffin said though…most MD's can do paperwork and get you what you need covered..look into that maybe?? Good luck! What supplement are you taking may I ask, I may just check it out!! Thanks! Sheila

muffin2466
muffin2466 2009-06-13 13:34:40 -0500 Report

I was on lipitor too, and my insurance said the same thing , so my Dr. put me on simvastatin, but he said that if it didn't work or I had a problem with it to let him know and he could fix it so they would pay, because I couldn't take the other. Maybe ask your Dr.if he can do the same thing and get the lipitor back for you.

Next Discussion: weight loss »